Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 124, NWS Paducah, KY

June 8, 2005Jackson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 8, 2005, 6:31 PM CDT for Jackson County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2005, 6:31 PM CDT (23:31 UTC)
Expired
Jun 8, 2005, 6:55 PM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Jackson County, IL

The radar

The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:15 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 8, 2:15 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT WED JUN 8 2005

.SHORT TERM (DAYS 1-3)...

SATELLITE IMAGERY SHOWS CONVECTION UPSTREAM WHERE SVR THREAT EXISTS
W/SVR WATCHES POSTED FROM SRN IA/NW IL THRU CNTL MO TO SE KS. ETA IS
MOST AGGRESSIVE AT SAGGING THIS CONVECTION SOUTH AND
EAST...AFFECTING PAH FA OVERNIGHT. GFS IS MINIMAL W/ITS EFFECT ON
PAH FA. ALL HAVE LOW MOS POPS FROM SLIGHT CHANCE TO CHANCE CAT...AND
THAT PLUS COLLABORATION MAKES FOR A CONTINUED CHANCE POP NECESSITY
OVERNIGHT...WHEN SVR THREAT SHOULD NOT BE AS HIGH. THEREFORE WE ARE
IN GEN RISK TSMS ONLY VIA SPC. DAYS 2 AND 3 ARE NOT MUCH
DIFFERENT...W/STAGNANT SUMMER-LIKE PATTERN AND CONTINUED GEN RISK
TSMS. BY DAY 3 WE ARE BECOMING INFLUENCED BY INCREASING POSSIBILITY
OF TROPICAL MOISTURE AFFECTING MRH AVAILABLE IN THE COLUMN...WHICH
MAY RESULT IN SOME EVENTUAL HIGHER POPS. UNTIL THEN...WE LIKE THE
PERSISTENCE STRATEGY SUMMER FORECAST FOR WARMER GUIDANCE (FWC-MAV)
HIGHS AND LOWS W/SLIGHT TO LOW CHANCE CATEGORY POPS THRU THE PERIOD.

&&

.LONG TERM (DAYS 4-7)...

EUROPEAN/GFS NUMERICAL MODELS DIFFER ON TIMING AND POSITION OF
PROGGED LOW ANTICIPATED TO MOVE INTO THE WESTERN GULF OF MEXICO AND
UP THE EAST OF THE MS/OH RIVERS LATER IN THE WEEKEND. GIVEN THE LOW
CONFIDENCE IN THE POSITION AND TIMING OF THIS SYSTEM...BLENDED
HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS WESTERN KY AND
SOUTHWEST INDIANA FROM SUNDAY THROUGH MONDAY. THE TRACK OF THE
SOUTHEAST U.S. LOW WILL ALSO IMPACT QPF VALUES SIGNIFICANTLY...GIVEN
THE HIGHER WATER CONTENT AT LOWER LEVELS...AS WELL AS THE SHARP
DEFORMATION ZONE EXPECTED TO ORIENT SW TO NE ACROSS THE PAH FORECAST
AREA.

WILL KEEP SCATTERED RAIN CHANCES IN PLACE THROUGH TUESDAY
MORNING...AS HPC PROGS A DECENT COLD FRONT TO MOVE THROUGH THE PAH
FORECAST AREA NO LATER THAN 00Z WED.

LITTLE CHANGE IN MAX/MIN TEMPERATURES...BUT CHANGED LITTLE FROM GFS
MOS VALUES BY NEXT WEDNESDAY...DESPITE DRIER NWLY SURFACE FLOW.
INSOLATION SHOULD KEEP MAX TEMPERATURES IN THE MID/UPPER 80S.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&
Hazardous weather outlook, Jun 8, 4:39 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CDT WED JUN 8 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-091000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
439 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER
MUCH OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THE MAIN CONCERN
WILL BE THE POTENTIAL FOR DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL.

A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI AND
ILLINOIS EARLY THIS EVENING WILL CONTINUE MOVING SOUTHEAST. THIS LINE
OF STORMS IS EXPECTED TO CROSS PARTS OF SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI THIS EVENING. ALTHOUGH A GRADUAL WEAKENING TREND
IS EXPECTED TO BEGIN AFTER DARK...ISOLATED STORMS MAY CONTINUE TO
REACH SEVERE LEVELS WELL INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A NEARLY DAILY CHANCE OF THUNDERSTORMS IS EXPECTED...WITH ENHANCED
COVERAGE DURING THE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.
MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS THIS EVENING.

YORK

In the hours before

Special weather statement, Jun 8, 3:34 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT WED JUN 8 2005

ILZ075>078-080>086-088-MOZ076-086-087-100-107-082330-
BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-EDWARDS IL-FRANKLIN IL-
HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL-
UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
334 PM CDT WED JUN 8 2005

...STRONG THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS EARLY THIS EVENING...

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS
EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE MAIN
CONCERN WILL BE THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL.

EARLIER IN THE AFTERNOON...A LARGE LINE OF SEVERE THUNDERSTORMS WAS
MOVING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS
AFTERNOON.

SHOULD THESE STORMS MAINTAIN THEIR STRENGTH AND SPEED...THE LEADING
EDGE OF THE STORMS WILL MOVE NEAR A PERRYVILLE MISSOURI...
PINCKNEYVILLE ILLINOIS LINE BETWEEN 630 PM AND 7 PM.  AS THE EVENING
PROGRESSES...THE LEADING EDGE OF THE THUNDERSTORMS MAY REACH AN
ELLSINORE...CAPE GIRARDEAU MISSOURI AND A HARRISBURG...WEST SALEM
ILLINOIS LINE AFTER 8 PM.

AHEAD OF THESE STORMS...A GUST FRONT WITH LOCAL WINDS IN EXCESS OF
40 MPH MAY BE POSSIBLE. THIS MAY TOSS AROUND LOOSE OBJECTS LEFT
OUTDOORS AND KNOCK DOWN SMALL TREES AND LIMBS.

IN ADDITION...LOCALLY HEAVY RAIN...UP TO AN INCH AN HOUR...MAY
PRODUCE ISOLATED FLOODING IN LOW LYING AREAS AND FILL SMALL CREEKS
AND STREAMS TO BANKFULL.

PERSONS TRAVELING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS
THIS EVENING SHOULD MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO FOR UPDATES ON THIS RAPIDLY CHANGING WEATHER
SITUATION.

SMITH
Special weather statement, Jun 8, 5:47 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT WED JUN 8 2005

ILZ075>078-080>086-088-MOZ076-086-087-100-107-090030-
BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-EDWARDS IL-FRANKLIN IL-
HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL-
UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
547 PM CDT WED JUN 8 2005

...STRONG THUNDERSTORMS STILL POSSIBLE ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS EARLY THIS EVENING...

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS
EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE MAIN
CONCERN WILL BE THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60
MPH AND ISOLATED LARGE HAIL.

A LARGE LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS EAST
CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS DURING THE LATE
AFTERNOON HOURS.

SHOULD THESE STORMS MAINTAIN THEIR STRENGTH AND SPEED...THE LEADING
EDGE OF THE STORMS WILL MOVE NEAR A PERRYVILLE MISSOURI...
PINCKNEYVILLE AND DIX ILLINOIS LINE AROUND 630 PM. AS THE EVENING
PROGRESSES...THE LEADING EDGE OF THE THUNDERSTORMS MAY REACH AN
MARBLE HILL MISSOURI...MARION AND WEST SALEM ILLINOIS
LINE BY 730 PM.

SOME 10 TO 15 MINUTES AHEAD OF THESE STORMS...A GUST FRONT WITH
WINDS BETWEEN 35 AND 45 MPH WILL BE LIKELY. THIS MAY TOSS AROUND
LOOSE OBJECTS LEFT OUTDOORS AND KNOCK DOWN SMALL TREES AND LIMBS.

IN ADDITION...LOCALLY HEAVY RAIN...AVERAGING NEAR ONE HALF INCH AN
HOUR...MAY PRODUCE ISOLATED FLOODING IN LOW LYING AREAS AND FILL
SMALL CREEKS AND STREAMS TO BANKFULL.

PERSONS TRAVELING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS
THIS EVENING SHOULD MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO FOR UPDATES ON THIS RAPIDLY CHANGING WEATHER
SITUATION.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:15 PM CDTSevere Thunderstorm WarningPAHJefferson32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.